MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, SMALL, 12°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, SMALL, 12°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number WA22301D
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation since it was reportedly discarded by the user facility.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.However, the reported electrode breakage is a known error phenomenon and can very likely be attributed to component failure caused by wear and tear.The electrode's loop wire wears out during use and may burn or melt if broken.The affected device can then lose broken parts.The case will be closed from olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection (tcr) procedure, the loop wire at the distal end of the hf resection electrode broke off and fell into the patient.However, no fragment remained inside the patient since a ct scan was performed where no foreign objects were found inside the patient.The intended procedure was successfully completed with a similar device and there was no report about patient injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide corrections to the initial with information inadvertently left out (a1, d8, e1 name, g2, and h6 type of investigation) and to provide correction to the initial (h3).The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, SMALL, 12°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
MDR Report Key16361336
Report Number9610773-2023-00486
Device Sequence Number7370329
Product Code FAS
UDI-Device Identifier14042761051658
UDI-Public14042761051658
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22301D
Device Catalogue NumberWA22301D
Device Lot NumberUNKOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ULTRASONIC GENERATOR USG-400
Patient SexFemale